We continue to monitor the medical literature for any Padcev skin reaction case report involving toxic epidermal necrolysis (TEN) and Stevens-Johnson syndrome (SJS). In this post, we cover two Padcev-induced TEN / SJS cases where the patient died from their Padcev side effects.
We start with a Case Report item published by the Journal of The American Academy of Dermatology (JAAD), “A rare presentation of enfortumab vedotin–induced toxic epidermal necrolysis”. This man presented to the hospital for the evaluation of a rash that developed shortly after his day 8 infusion of Padcev. In more detail, from the JAAD Case Report:
The patient was scheduled to receive [Padcev (enfortumab vedotin)] on days 1, 8, and 15 of a 28-day cycle at the M.D. Anderson Cancer Center. He tolerated day 1 of his medication well; however, after his day 8 infusion, an erythematous rash with associated skin sloughing developed on <20% of his body…. @His medication list was reviewed for the identification of a potential cause of SJS/TEN…. Based on his recent initiation of [Padcev (enfortumab vedotin)] and his rapid-onset development of the rash, the drug was deemed to be the cause and was discontinued, and he was started on a topical steroid. A biopsy was performed, and the pathology revealed interface dermatitis with central areas of full-thickness epidermal necrosis, consistent with an SJS/TEN overlap (Fig 3).
… His rash progressed to involve >30% of his skin, and he was diagnosed with TEN…. The patient died 20 days after admission on February 27, 2020.
Our next Padcev skin reaction case report was found in an article published by the medical journal Frontiers in Oncology. The lengthy title of that article is “Case Report: Enfortumab Vedotin for Metastatic Urothelial Carcinoma: A Case Series on the Clinical and Histopathologic Spectrum of Adverse Cutaneous Reactions From Fatal Stevens-Johnson Syndrome/Toxic Epidermal Necrolysis to Dermal Hypersensitivity Reaction”. This Padcev-induced TEN case report concerns a 71-year-old male, whose case was described in relevant part as follows:
He received [Padcev (enfortumab vedotin)] 1.25 mg/kg on days 1 and 8 of the first cycle. Within 24 h of the day 8 infusion [of Padcev], he experienced diffuse pruritus. Four days after the infusion, he presented to the emergency department with fevers to 101°F and mouth pain but was otherwise hemodynamically stable with unremarkable cardiac and pulmonary exams. His dermatologic exam on admission revealed a small ulceration on the right lateral upper lip, well-demarcated erythema of the inferior tongue tip, and tender erythema of the axillae, flanks, inguinal region, and soles of feet…. The clinical and histologic findings were compatible with early changes of SJS/TEN….
ICU transfer with IV methylprednisolone treatment was initiated on day 3 for involvement of 18% total body surface area and high SCORETEN of 7…. He subsequently was transferred to the burn unit at a nearby hospital, but the patient expired several days later.
We are investigating Padcev-induced TEN / SJS cases for patients who suffered these serious and sometimes fatal Padcev side effects as possible drug injury lawsuits to be filed against Astellas Pharma US, Inc., the manufacturer of Padcev.[Read article in full at original source]
Strictly Confidential, No Obligation